Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 204, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2018, 10:04 PM CDT for Gasconade County, Osage County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2018, 10:04 PM CDT (03:04 UTC)
- Expired
- Aug 19, 2018, 10:45 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gasconade County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.7
The text
As transmitted.
060
WUUS53 KLSX 200304
SVRLSX
MOC073-151-200345-
/O.NEW.KLSX.SV.W.0204.180820T0304Z-180820T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1004 PM CDT SUN AUG 19 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Osage County in central Missouri...
Central Gasconade County in east central Missouri...
* Until 1045 PM CDT.
* At 1004 PM CDT, a severe thunderstorm was located over Vienna,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Owensville, Linn, Belle, Bland, Freeburg, Rosebud, Chamois,
Westphalia, Rich Fountain, Mount Sterling, Drake, Argyle, Canaan,
Koeltztown, Frankenstein, Bay and Loose Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3856 9196 3869 9174 3840 9136 3825 9164
3829 9165 3829 9217
TIME...MOT...LOC 0304Z 228DEG 38KT 3818 9197
HAIL...<.75IN
WIND...60MPH
$$
Carney2 follow-up statements
269
WWUS53 KLSX 200319
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1019 PM CDT SUN AUG 19 2018
MOC073-151-200345-
/O.CON.KLSX.SV.W.0204.000000T0000Z-180820T0345Z/
Osage MO-Gasconade MO-
1019 PM CDT SUN AUG 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR OSAGE AND CENTRAL GASCONADE COUNTIES...
At 1019 PM CDT, a severe thunderstorm was located near Freeburg,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Owensville, Linn, Belle, Bland, Freeburg, Rosebud, Chamois,
Westphalia, Rich Fountain, Mount Sterling, Drake, Argyle, Canaan,
Koeltztown, Frankenstein, Bay and Loose Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3856 9196 3869 9174 3840 9136 3825 9164
3829 9165 3829 9217
TIME...MOT...LOC 0319Z 221DEG 39KT 3834 9186
HAIL...<.75IN
WIND...60MPH
$$
Carney085
WWUS53 KLSX 200342
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1042 PM CDT SUN AUG 19 2018
MOC073-151-200351-
/O.EXP.KLSX.SV.W.0204.000000T0000Z-180820T0345Z/
Osage MO-Gasconade MO-
1042 PM CDT SUN AUG 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR OSAGE AND CENTRAL GASCONADE
COUNTIES WILL EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3856 9196 3869 9174 3840 9136 3825 9164
3829 9165 3829 9217
TIME...MOT...LOC 0341Z 228DEG 38KT 3847 9167
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 7:08 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 19, 7:08 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 708 PM CDT Sun Aug 19 2018 .SHORT TERM... (Through Late Monday Afternoon) Issued at 350 PM CDT Sun Aug 19 2018 The main concern in the short term will be severe weather potential overnight and again on Monday afternoon and evening. A warm front will lift north over the area this evening in response to a deepening low pressure system. An accompanying cold front will extend south-southwest from the low over northeast Kansas and northwest Missouri. The front will move into central Missouri this evening with showers and thunderstorms along and ahead of the front, then move over the rest of the area in the overnight and early morning hours. The environment this evening and overnight will feature deep layer shear in the range of 30 to 40 knots with CAPE values in the range of 1000J/kg to 1500J/kg and mid level lapse rates around 7C/km. A few strong to severe thunderstorms will be possible with the primary threats of damaging winds and large hail. There will be a lull over most of the area on Monday morning before a second round of showers and thunderstorms moves over the area. The current thinking is that large ascent ahead of the progressive trough and diurnal heating over the area with lead to destabilization over areas along and east of the Mississippi River. The combination of a deep layer shear in the order of 30 knots and CAPE values in the range of 1500J/kg to 2500J/kg will lead to a few strong to severe thunderstorms on Monday afternoon and evening. The primary hazards will be damaging winds and large hail, but a few tornadoes cannot be ruled out as well. Temperatures on Monday will be a couple of degrees below normal due to cloudiness and precipitation. Light south-southeast winds will persist through the overnight hours before becoming breezy over the area by Monday morning. Kelly .LONG TERM... (Monday Night through Next Sunday) Issued at 350 PM CDT Sun Aug 19 2018 The cold front and attendant low will exit the area by late Monday night ending the threat of storms across northeast Missouri and western and southwestern Illinois. The area will be dominated on Tuesday by cyclonic flow that will usher in low humidity in the lower levels along with weak cold air advection. An analysis of Bufkit soundings across the area suggest that stratus could be rather extensive across the area. An isolated shower is possible over portions of southeast Missouri into western and southwestern Illinois on Tuesday morning, but confidence is low with this scenario due to the lack of large scale ascent. An area of high pressure will move in from the Plains and provide a period of pleasant weather on Wednesday and Thursday. A cold front will move out of the Plains by Thursday evening and through the area Friday into Saturday with scattered showers and thunderstorms possible. Below normal temperatures are expected Tuesday through Friday before trending above average at the end of the period. Kelly && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 708 PM CDT Sun Aug 19 2018 Upper LO located over southern Nebraska has spawned a couple of spokes of precipitation rotating thru Missouri. The first spoke is composed of just rain showers and has shown a weakening trend as it pushes into central and southeast MO towards STL metro and UIN. The second spoke is near the leading edge of the system's dry slot and is composed of thunderstorms in southwest MO, some of which have been severe. These two areas of rain will quickly follow each other to where they will practically be one rain event for the terminals tonight. There is doubt on how much thunder will survive as they move into our region overnight with a less favorable atmosphere than what is in far southwest MO currently and have handled with a VCTS mention for now. If storms hold together enough, will warrant an upgrade to TEMPO and possibly a strong gust of wind, namely for STL metro sites. A period of non-VFR CIGs is then expected to follow the rain, mainly for COU and UIN, until it gets chased out Monday morning by the dry slot. The next round of what should be thunderstorms looks to develop by late Monday morning and carry into the afternoon. Otherwise, SE surface winds will veer SW during the valid period, with gusts on the backside of the Monday afternoon rain event. SPECIFICS FOR KSTL: Primarily rain showers should move in late this evening with best potential for thunder, if the storms hold, toward 08z. May need to add gusty winds if this occurs. Terminal will be on the southeast edge of what should be a larger area of low CIGs late tonight, clearing out, in time for the next round of thunderstorms Monday afternoon. Another round of low CIGs expected to follow later Monday night once the storms move out. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 19, 4:14 PM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 414 PM CDT Sun Aug 19 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 414 PM CDT Sun Aug 19 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Thunderstorms are expected to spread across the area tonight. A few of the storms in central and eastern Missouri could be strong to severe and capable of producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are expected across parts of the area from Monday through Tuesday. Some of the storms on Monday afternoon could be severe across eastern and southeastern Missouri as well as southern and southwestern Illinois. The primary severe weather threats on Monday are large hail and damaging wind gusts. There is a chance for thunderstorms from Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible overnight across parts of central and eastern Missouri. Kanofsky
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 11:30 PM CDT | Special Weather Statement | LSX | Franklin | 45 min |
| Aug 20, 4:23 PM CDT | Special Weather Statement | LSX | Saint Charles, Saint Louis | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.